Alert archive / West Virginia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 89, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 5, 2006, 5:23 PM EDT for Lewis County, West Virginia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2006, 5:23 PM EDT (21:23 UTC)
- Expired
- Jun 5, 2006, 6:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 128 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 052122
SVRRLX
WVC041-052200-
/O.NEW.KRLX.SV.W.0089.060605T2123Z-060605T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT MON JUN 5 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN WEST VIRGINIA
* UNTIL 600 PM EDT
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES NORTH OF SAND RUN...OR ABOUT 9 MILES SOUTH OF SALEM...AND
MOVING SOUTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SAND RUN...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8053 3915 8049 3886 8052 3887 8057
3889 8059 3903 8071 3909 8071 3910 8068
3914 8066 3916 8059
$$
252 follow-up statements
000
WWUS51 KRLX 052142
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT MON JUN 5 2006
WVC041-052200-
/O.CON.KRLX.SV.W.0089.000000T0000Z-060605T2200Z/
LEWIS WV-
542 PM EDT MON JUN 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR LEWIS COUNTY...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTH OF SAND RUN...OR ABOUT 8 MILES WEST OF
WESTON...MOVING SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8053 3915 8049 3886 8052 3887 8057
3889 8059 3903 8071 3909 8071 3910 8068
3914 8066 3916 8059
$$000
WWUS51 KRLX 052202
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT MON JUN 5 2006
WVC041-052212-
/O.EXP.KRLX.SV.W.0089.000000T0000Z-060605T2200Z/
LEWIS WV-
602 PM EDT MON JUN 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR LEWIS COUNTY EXPIRES AT 600 PM
EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STILL...IT IS
STRONG ENOUGH TO PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8053 3915 8049 3886 8052 3887 8057
3889 8059 3903 8071 3909 8071 3910 8068
3914 8066 3916 8059
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:33 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jun 5, 2:33 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT MON JUN 5 2006 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST RADAR DATA INDICATES AN ISOLATED SHOWER HAD DEVELOPED ACROSS PORTIONS OF SOUTH-CENTRAL WEST VIRGINIA. OTHER SHOWERS CONTINUED TO PUSH SOUTH ACROSS THE SOUTHERN MOUNTAIN COUNTIES. THESE SHOWERS WERE THE RESULT IN AN UPPER LEVEL LOW PRESSURE SYSTEM WHICH WAS LOCATED OVER CENTRAL VIRGINIA. THE CLOUDS AND SHOWERS SHOULD DISSIPATE SHORTLY AFTER SUNSET WITH THE LOSS OF THE DAYTIME HEATING. THE COOL TEMPERATURES THAT ARE EXPECTED TONIGHT SHOULD RESULT IN SOME PATCHY DENSE FOG DEVELOPING. FEEL AREAS WHICH RECEIVED SOME RAINFALL TODAY SHOULD SEE AN EVEN BETTER CHANCE OF DENSE FOG DEVELOPING. THE UPPER LOW WILL DRIFT SOUTHEAST AWAY FROM THE REGION TUESDAY AND TUESDAY NIGHT. AS A RESULT...BELIEVE DRY WEATHER WILL BE THE RULE TUESDAY AND TUESDAY NIGHT. ABUNDANT SUNSHINE SHOULD RESULT IN TEMPERATURES RETURNING TO NEAR NORMAL VALUES ON TUESDAY. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... NOT MUCH TO GRASP ONTO DURING THIS PERIOD. NW FLOW ALOFT AROUND UPPER RIDGE IN PLAINS AND CLOSED LOW OFF MID ATLANTIC COAST. WEAK UPPER AIR SHORT WAVES DROP THROUGH. THE STRONGER IMPULSE ON WED AFTERNOON STILL APPEARS TO DROP S INTO THE TENNESSEE VALLEY WITH ITS AFFECTS MOSTLY TO OUR SW. DEW POINTS REMAINING RELATIVELY LOW IN THE 50S AND LOWER 60S. WEAK JUNE BAROCLINIC ZONE ALSO CUTS THRU CWA. SO HARD NOT TO INCLUDE AT LEAST SOME 20/30 POPS AT THIS DISTANCE. PATTERN STARTS TO BREAK DOWN OVER THE WEEKEND WITH MID/UPPER FLOW BACKING AROUND TO WEST...WITH WARMER 850 TEMPERATURES ADVECTING OUR WAY. TRIED TO INCH UP MAXIMUM TEMPERATURES IN THE WEST A BIT ON SATURDAY AND SUNDAY FROM HPC. && .PREV DISCUSSION... /ISSUED 1254 PM EDT MON JUN 5 2006/ AVIATION... HAVE GENERALLY GONE WITH THE PREVIOUS FORECAST. CLOUDS SHOULD BREAK UP AND WINDS SHOULD BECOME LIGHT AROUND SUNSET AROUND MOST OF THE AREA. ANY PATCHY LIGHT RAIN SHOULD ALSO DISSIPATE. PATCHY DENSE FOG AND IFR CONDITIONS ARE A DEFINITE POSSIBILITY IN THE FAVORED LOCATIONS AFTER MIDNIGHT TONIGHT. IN ADDITION...FOG DEVELOPMENT COULD BE ENHANCED IN AREAS WHICH RECEIVED THE LIGHT RAIN THIS MORNING AND THIS AFTERNOON...ESPECIALLY OVER THE NORTHERN MOUNTAINS AND NORTH-CENTRAL COUNTIES. THE FOG AND ANY ASSOCIATED LOW CLOUDS SHOULD BREAK UP RAPIDLY TOMORROW MORNING...RESULTING IN VFR CONDITIONS REGIONWIDE BY 13 UTC. PREV DISCUSSION... /ISSUED 935 AM EDT MON JUN 5 2006/ SHORT TERM /REST OF TODAY/... WILL BE UPDATING THE FORECAST FOR TODAY TO REFLECT THE CURRENT TRENDS...MORE CLOUDS AND PRECIPITATION THAN INITIALLY THOUGHT. WILL ALSO BE TAKING A LOOK AT THE AFTERNOON HIGHS FOR THIS UPDATE. && PREV DISCUSSION... /ISSUED 251 AM EDT MON JUN 5 2006/ LONG TERM /TUESDAY THROUGH SUNDAY/... HIGH PRESSURE RIDGE TAKES HOLD OF THE WEATHER THROUGH WEDNESDAY. WEAK FRONTAL BOUNDARY PUSHES THROUGH ON WEDNESDAY BUT MOISTURE IS LIMITED. ONLY SLIGHT CHC POPS FOR NOW. GRADUAL WARM UP IS EXPECTED THURSDAY AND FRIDAY TIME FRAME. WEAK SYSTEM TRAVELS NORTH OF CWA FOR THE WEEKEND. SLIGHT CHC POPS FOR NOW. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...JSH LONG TERM...KTB
Hazardous weather outlook, Jun 5, 4:22 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 422 AM EDT MON JUN 5 2006 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-060830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN- WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 422 AM EDT MON JUN 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 19 min |
| Jun 5, 7:44 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 16 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.